Translator Disclaimer
2015 The $\Delta^2$ conjecture holds for graphs of small order
Cole Franks
Involve 8(4): 541-549 (2015). DOI: 10.2140/involve.2015.8.541


An L(2,1)-labeling of a simple graph G is a function f : V (G) such that if xy E(G), then |f(x) f(y)| 2, and if the distance between x and y is two, then |f(x) f(y)| 1. L(2,1)-labelings are motivated by radio channel assignment problems. Denote by λ2,1(G) the smallest integer such that there exists an L(2,1)-labeling of G using the integers {0,,λ2,1(G)}. We prove that λ2,1(G) Δ2, where Δ = Δ(G), if the order of G is no greater than (Δ2 + 1)(Δ2 Δ + 1) 1. This shows that for graphs no larger than the given order, the 1992 “Δ2 conjecture” of Griggs and Yeh holds. In fact, we prove more generally that if L Δ2 + 1, Δ 1, and

|V (G)| (L Δ)(L 1 2Δ + 1) 1,

then λ2,1(G) L 1. In addition, we exhibit an infinite family of graphs with λ2,1(G) = Δ2 Δ + 1.


Download Citation

Cole Franks. "The $\Delta^2$ conjecture holds for graphs of small order." Involve 8 (4) 541 - 549, 2015.


Received: 15 February 2013; Revised: 15 April 2013; Accepted: 2 October 2013; Published: 2015
First available in Project Euclid: 22 November 2017

zbMATH: 1316.05106
MathSciNet: MR3366009
Digital Object Identifier: 10.2140/involve.2015.8.541

Primary: 97K30

Rights: Copyright © 2015 Mathematical Sciences Publishers


Vol.8 • No. 4 • 2015
Back to Top